Alert archive / California / Wind Advisories in 2015
Wind Advisory 41, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 29, 2015, 2:21 PM PDT. It took effect at Aug 29, 2015, 6:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2015, 2:21 PM PDT (21:21 UTC)
- In effect from
- Aug 29, 2015, 6:00 PM PDT
- Expired
- Aug 30, 2015, 9:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
221 WWUS76 KLOX 292121 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 221 PM PDT SAT AUG 29 2015 ..GUSTY CANYON WINDS FOR THE SANTA YNEZ MOUNTAINS AND ADJACENT SOUTH COAST IN SANTA BARBARA COUNTY TONIGHT... .GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS BELOW AND THROUGH THE PASSES AND CANYONS OF SANTA YNEZ MOUNTAINS IN SANTA BARBARA COUNTY THROUGH LATE TONIGHT. WINDS WILL GUST UP TO 45 MPH AT ITS PEAK THIS EVENING...THEN DIMINISH AFTER MIDNIGHT. CAZ039-052-300530- /O.NEW.KLOX.WI.Y.0041.150830T0100Z-150830T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 221 PM PDT SAT AUG 29 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY. * TIMING...THIS EVENING THROUGH LATE TONIGHT * WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH... STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
3 follow-up statements
578 WWUS76 KLOX 300455 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 PM PDT SAT AUG 29 2015 ..GUSTY CANYON WINDS FOR THE SANTA YNEZ MOUNTAINS AND ADJACENT SOUTH COAST IN SANTA BARBARA COUNTY TONIGHT... .GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO AFFECT AREAS BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS AND THE WIND PRONE PASSES AND CANYONS BETWEEN GOLETA AND GAVIOTA IN SANTA BARBARA COUNTY THROUGH LATE TONIGHT. WINDS WILL GUST UP TO 45 MPH AT ITS PEAK THIS EVENING...THEN DIMINISH AFTER MIDNIGHT. CAZ039-052-301000- /O.CON.KLOX.WI.Y.0041.000000T0000Z-150830T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 955 PM PDT SAT AUG 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...THIS EVENING THROUGH LATE TONIGHT * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH... STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
533 WWUS76 KLOX 300955 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 AM PDT SUN AUG 30 2015 CAZ039-052-301600- /O.EXT.KLOX.WI.Y.0041.000000T0000Z-150830T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 255 AM PDT SUN AUG 30 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING...NOW THROUGH MID MORNING. * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH... STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR/DB
439 WWUS76 KLOX 301550 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 AM PDT SUN AUG 30 2015 CAZ039-052-310000- /O.EXP.KLOX.WI.Y.0041.000000T0000Z-150830T1600Z/ /O.NEW.KLOX.WI.Y.0042.150831T0000Z-150831T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 850 AM PDT SUN AUG 30 2015 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT MONDAY. * TIMING...WINDS WILL DIMINISH THROUGH THE REMAINDER OF THE MORNING AND THEN STRENGTHEN LATE THIS AFTERNOON THROUGH EARLY EVENING. THE WINDS ARE EXPECTED TO DIMINISH EARLY MONDAY MORNING. * WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH...STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 29, 2:00 PM PDT, 21 minutes earlier.
Area forecast discussion, Aug 29, 2:00 PM PDT, 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT SAT AUG 29 2015 .SYNOPSIS... ALTHOUGH TEMPERATURES WILL REMAIN ABOVE NORMAL TODAY...A COOLING TREND IS EXPECTED THROUGH EARLY NEXT WEEK AS LOW PRESSURE PASSES TO THE NORTH. TEMPERATURES WILL RETURN TO NEAR NORMAL BY SUNDAY...FOLLOWED BY BELOW NORMAL TEMPERATURES NEXT WEEK AS A TROUGH OF LOW PRESSURE PERSISTS OVER THE WEST COAST. THERE WILL BE AN INCREASE IN MARINE LAYER CLOUD COVERAGE THROUGH NEXT WEEK AS WELL. && .SHORT TERM (TODAY-TUE)...GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS WITH NORTH AND NORTHWEST WINDS INCREASING OVER THE SANTA YNEZ MOUNTAINS AND EXTEND TO THE SANTA BARBARA CHANNEL THIS EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR OVER THE WESTERN HALF OF THE RANGE AND IN THE VICINITY OF CANYONS. THE GUSTY SUNDOWNER TYPE WINDS WILL PROBABLY EXTEND AS FAR EAST AS HIGHWAY 154. OTHERWISE LOW TO MID LEVEL DESENDING NORTHWEST WINDS NEAR SHORE ALONG THE CENTRAL COAST THIS AFTERNOON WILL SHIFT OVER THE REMAINDER OF THE AREA TONIGHT. THE PATCHY LOW CLOUDS ALONG THE CENTAL COAST THIS MORNING HAD MIXED OUT AND SKIES ARE CLEAR NEAR SHORE AT THIS TIME. A NARROW BAND OF LOW LEVEL CLOUDS BORDERING THE OFFSHORE AND COASTAL WATERS WILL PROBABLY CONTINUE TO MIX OUT WHILE MOVING SOUTH TONIGHT. THE MARINE CLOUDS ARE EXPECTED TO REDEVELOP TONIGHT AND PROBABLY REMAIN ISOLATED NEAR SHORE. THE CLOUD FIELD WILL REDEVELOP SUNDAY NIGHT THROUGH MONDAY MORNING AND EXPAND AND BECOME ORGANIZED AND REDEVELOP AGAIN MONDAY NIGHT. THE MARINE BOUNDARY LAYER WILL PROBABLY RANGE BETWEEN 1500-2000 FEET THROUGH THE PERIOD. SLIGHTLY STRONG ONSHORE PRESSURE GRADIENT TODAY FROM YESTERDAY AND THE CURRENT TEMPERATURES WERE DOWN SEVERAL DEGREES FROM YESTERDAY AT THIS TIME. A MODERATE ONSHORE PRESSURE GRADIENT WILL PERSIST THROUGH THE PERIOD AND THE COOLING TREND WILL CONTINUE. TEMPERATURES WILL LIKELY BE 3 TO 6 DEGREES BELOW SEASONAL NORMAL BY TUESDAY OVER THE ENTIRE AREA WITH LITTLE CHANGE WEDNESDAY. .LONG TERM (WED-SAT)...GUIDANCE BETWEEN SUITES WERE CONSISTENT WITH A MID LEVEL TROUGH AXIS GRADUALLY SHIFTING EAST OVER THE WEST COAST THROUGH THE PERIOD. A SLIGHT WARMING TREND IS EXPECTED THURSDAY THROUGH SATURDAY AS THE TROUGH AXIS ADVANCES EAST AND SHIFTS INLAND. OTHERWISE BELOW NORMAL TEMPERATURES ARE LIKELY THROUGH THE PERIOD AS AS A WEAK TO MODERATE ONSHORE PRESSURE GRADIENT AND MARINE LAYER PERSISTS. && .AVIATION...30/1800Z AT 1700Z...THE MARINE INVERSION AT KLAX WAS AROUND 400 FT DEEP. THE TOP OF THE INVERSION WAS AROUND 3100 FEET WITH A TEMPERATURE OF 29 DEGREES CELSIUS. HI CONFIDENCE WITH 12Z INLAND TAFS AND KSBA OVER THE NEXT 24 HOURS. MODERATE CONFIDENCE FOR ALL OTHER COASTAL TAFS. 30 PERCENT CHANCE THAT NO CIGS WILL DEVELOP ACROSS KLGB AND KLAX AFTER 09Z SUN. THERE WILL BE A HIGH CONFIDENCE CHANCE FOR LLWS AROUND KSBA AFTER 23Z THIS AFTERNOON THROUGH AT LEAST 08Z THIS EVENING. KLAX...MODERATE TO HI CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE OF DENSE FOG. KBUR...HI CONFIDENCE IN THE 18Z TAF WITH VFR CONDITIONS EXPECTED AT THE AIRFIELD THRU SUNDAY MORNING. && .MARINE...29/200 PM. ALL OUTER WATERS WILL HAVE NW WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KT THIS AFTERNOON THROUGH SUNDAY AFTERNOON. IT NOW LOOKS LIKELY THAT GALE FORCE WIND GUSTS TO 35 KNOTS WILL OCCUR ACROSS THE OUTER WATERS BY LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. A GALE WARNING HAS BEEN ISSUED FOR THE OUTER WATERS FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. OTHERWISE SMALL CRAFT ADVISORY LEVEL WINDS WILL LIKELY CONTINUE INTO EARLY NEXT WEEK. INNER WATERS...80 PERCENT CHANCE FOR SCA LEVEL WIND GUSTS ACROSS THE WESTERN PORTION OF THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH AT LEAST THIS EVENING AND LIKELY AFTER MIDNIGHT. GUSTS TO 30 KNOTS ARE POSSIBLE. ZONE 645 FROM POINT PIEDRAS BLANCAS TO POINT SAL WILL ALSO EXPERIENCE SCA LEVEL WINDS AND GUSTS THIS AFTERNOON THROUGH TONIGHT. THERE IS A 60 PERCENT CHANCE THAT A SIMILAR PATTERN COULD DEVELOP ONCE AGAIN SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). GALE WARNING (SEE LAXMWWLOX). && PUBLIC...30 AVIATION/MARINE...SWEET SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 29, 6:00 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT AUG 29 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-301300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT AUG 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS ON THE CENTRAL COAST AND IN THE SANTA YNEZ VALLEY THROUGH MID MORNING. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE LATE THIS AFTERNOON THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE LATE SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. GALE FORCE WINDS MAY AFFECT PORTIONS OF THE OUTER WATERS SUNDAY AFTERNOON THROUGH EARLY MONDAY. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:39 PM PDT | Wind Advisory | LOX | 6 hr | |
| Aug 29, 3:09 AM PDT | Gale Watch | LOX | 11 hr | |
| Aug 29, 3:09 AM PDT | Small Craft Advisory | LOX | 48 hr | |
| Aug 29, 2:13 PM PDT | Gale Warning | LOX | 37 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.